Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Excessive sweating of hands. Had a diet change. Have smoking and alcohol addiction. Could it be due to excessive intake of vitamin D?

A couple days ago I noticed I couldn't wash my hands without them feeling sticky afterwards. It happens every time I touch something or when my hands get wet. I looked it up online and have found no real answer why this would suddenly become a problem! I am a alcoholic I'm 32 I smoke.. ect and the only real change in my life has been my diet! I bring that up because all I eat is protein ect.. I also drink a lot of milk (skim fat free) and I would have never thought you could over dose on vitamin d But you can.... I'm not a 100% sure that this is my problem but it is definitely a change to me! Can over dosing on vitamin D make me excrete more oil from my body? I drink 4 gallons a week.
Asked On : Wed, 1 May 2013
Answers:  2 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Rheumatologist 's  Response

Thanks for your query.

Well vitamin D toxicity can occur if you take it in excess of recommended doses as it is a fat soluble vitamin but main presentations of it will be dehydration , fatigue , irritability , vomiting etc.. Excessive sweating of hands is less likely to be caused by this . Taking excessive alcohol may lead to redness of palms by virtue of deranged liver functions . Excess anxiety , hyperthyroidism can lead to sweating of hands . You need to see a physician to rule out these conditions by doing specialised test like Serum TSH , T3, T4 , Liver function tests, CBC, Urine R/M , RBS and other routine investigations for general well being status.

Take care.
Thanks a lot for choosing HCM for your query.

Dr. Shruti

Answered: Wed, 1 May 2013
I find this answer helpful
Psychiatrist Dr. Ashish Mittal's  Response
welcome to Healthcare Magic.

It is not good to presume vitamine D overdose. You can have investigation like serum vitamin D level to confirm it. Apart from that common cause of your current symptoms is dehydration, skin diseases, hyperlipidemia, thyroid imbalance and anxiety, which can lead to increase sweating or change in sweat quality.

It is better to get yourself evaluated for above causes. Till that time take balanced diet, reduce/stop alcohol/smoking and drink plenty of water daily.

Wish you all the best.

Dr Ashish Kumar Mittal
Answered: Wed, 1 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor